Triharmonic curves along Riemannian submersions

Main Article Content

Gizem Koprulu Karakas
Bayram Sahin


The purpose of this paper is to study triharmonic curves along Riemannian submersions from Riemannian manifolds onto Riemannian manifolds. We obtain necessary and sufficient conditions for a triharmonic curve on the total manifold
of Riemannian submersion from a space form ( respectively, a complex space form) to a Riemannian manifold to be triharmonic curve on the base manifold. The above research problem is also studied in the complex setting of the manifold
on which the Riemannian submersion is defined. In addition, we give several results involving curvature conditions for a triharmonic curves along Riemannian submersions.

Article Details

How to Cite
Koprulu Karakas, G., & Sahin, B. (2023). Triharmonic curves along Riemannian submersions. Tamkang Journal of Mathematics, 55(1), 25–43.


A. Gray, 1967, Pseudo-Riemannian Almost Product Manifolds and Submersions , J. Math. Mech., 16, 715-737.

M. Falcitelli, S. Ianus, A. M. Pastore, 2004, Riemannian Submersions and Related Topics , Word Scientific.

G. Y. Jiang, 1986, 2-Harmonic Maps and Their First and Second Variational Formulas, Chinese Ann. Math. Ser. A., 7, 389-402.

S. Maeda and Y. Ohnita, 1983, Helical Geodesic Immersions into Complex Space Forms , Geom. Dedicata , 30, 93-114.

S. Maeta, 2010, k-Harmonic Curves into a Riemannian Manifold with Constant Sectional Curvature , Proc. American Math. Soc. , 140(5), 1835-1847.

S. Maeta, 2012, The second variational formula of the k-energy and k-harmonic curves , Osaka J. Math., 49, 1035-1063.

S. Maeta, 2014, Triharmonic Morphisms between Riemannian Manifolds, Journal of Geometry , 105(3).

S. Maeta, N. Nakauchi, H. Urakawa, 2013, Triharmonic Isometric Immersions into a Manifold of Non-positively Constant Curvature , Monatshefte für Mathematik, 177(4).

C. Oniciuc, 2012, Biharmonic Submanifolds in Space Forms, Habilitation Thesis, Universitatea Alexandru Ioan Cuza, 149p.

B. O'Neill, 1966, The Fundamental Equations of a Submersion, Mich. Math. J. , 13, 458-469.

B. Sahin, 2017, Biharmonic Submersions, Riemannian Maps in Hermitian Geometry, and Their Applications, Elsevier Sci. Pub..

Y. L. Ou, B. Y. Chen, 2020, Biharmonic submanifolds and biharmonic maps in Riemannian geometry, World Scientific.

H. Urakawa, 1993, Calculus of Variation and Harmonic Maps, Transl. Math. Monograph. Amer. Math. Soc. , 132.

S. B. Wang, 1989, The First Variation Formula for K-harmonic Mapping, Journal of Nanchang University , 13, No:1.

B. Watson, 1976, Almost Hermitian Submersions, J. Differential Geometry, 11(1), 147-165.

K. Yano and M. Kon, 1984, Structures on Manifolds, World Scientific.